Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 6, 2014, 3:07 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 3:07 PM PDT (22:07 UTC)
- Expired
- Aug 6, 2014, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Eureka County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 122 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:30 PM PDT | FLASH FLOOD | 4 S Diamond Valley, NV | SPOTTER REPORTED FLASH FLOODING WITH WATER ESTIMATED AT 4 INCHES DEEP FLOWING ACROSS ROADS AROUND DIAMOND VALLEY IN THE HIGHER TERRAIN. MINOR ROAD DAMAGE WAS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WGUS55 KLKN 062207
FFWLKN
NVC011-033-070100-
/O.NEW.KLKN.FF.W.0025.140806T2207Z-140807T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
307 PM PDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA...
CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
THIS INCLUDES THE CITIES OF...EUREKA AIRPORT...DIAMOND VALLEY...
* UNTIL 600 PM PDT
* AT 303 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL
RATES OF ONE TO ONE AND ONE HALF INCH ARE OCCURRING. THESE RAINFALL
RATES AND THIS AMOUNT OF RAIN WILL CAUSE FLASH FLOODING. STAY AWAY
AND OUT OF DRY WASHES AND STREAMS!
LOCATIONS NEAR THE PATH OF INCLUDE...HIGHWAY 50 WEST OF
EUREKA...STATE ROUTE 278 FROM GARDEN PASS TO EUREKA AIRPORT...THE
AIRPORT...AND DIAMOND VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3991 11635 3978 11619 3995 11583 3954 11583
3949 11641
$$
JRM2 follow-up statements
330
WGUS75 KLKN 062337
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
437 PM PDT WED AUG 6 2014
NVC033-062345-
/O.CAN.KLKN.FF.W.0025.000000T0000Z-140807T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE NV-
437 PM PDT WED AUG 6 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME WEST
CENTRAL WHITE PINE COUNTY...
&&
LAT...LON 3956 11587 3949 11639 3991 11635 3978 11619
3995 11583
$$
NVC011-070100-
/O.CON.KLKN.FF.W.0025.000000T0000Z-140807T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-
437 PM PDT WED AUG 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
CENTRAL EUREKA COUNTY...
AT 434 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
THAT HEAVY RAIN HAS ENDED IN THE WARNING AREA...BUT THE THREAT FOR
FLASH FLOODING IN NORMALLY DRY WASHES AND STREAMS...ESPECIALLY IN
STEEP TERRAIN...WILL CONTINUE INTO THE EVENING. THERE IS A
POSSIBILITY THAT MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
WARNING AREA...IF THIS WERE TO HAPPEN...THE FLASH FLOOD THREAT WOULD
RAPIDLY INCREASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 3956 11587 3949 11639 3991 11635 3978 11619
3995 11583
$$
JRM145
WGUS75 KLKN 070054
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
554 PM PDT WED AUG 6 2014
NVC011-070104-
/O.EXP.KLKN.FF.W.0025.000000T0000Z-140807T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EUREKA NV-
554 PM PDT WED AUG 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR CENTRAL
EUREKA COUNTY...
THE THREAT FOR FLASH FLOODING HAS ENDED...BUT INCREASED FLOWS ARE
STILL LIKELY OCCURRING IN DRY WASHES AND STREAMS. USE CAUTION WHEN
TRAVELING THIS EVENING. ADDITIONAL SHOWERS MAY BRING LIGHT AMOUNTS
OF RAIN...BUT SHOULD NOT RENEW THE FLOODING THREAT.
&&
LAT...LON 3956 11587 3949 11639 3991 11635 3978 11619
3995 11583
$$
JRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:05 PM PDT, 2 minutes earlier.
Area forecast discussion, Aug 6, 3:05 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT WED AUG 6 2014 .SYNOPSIS...A TREND TOWARD DRIER AIR IS ON THE HORIZON. STORMS AND SHOWERS WILL STILL AFFECT NORTHERN NEVADA AND PARTS OF CENTRAL AND EASTERN NEVADA THROUGH THURSDAY...THEN BEGIN TO WEAKEN AND SPREAD OUT. FLOODING IS STILL LIKELY IN MANY AREAS THROUGH THURSDAY...DUE TO HEAVY SHOWERS. A WARMING AND DRYING TREND WILL START ON FRIDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN ON RADAR. FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED. STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST 24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL. EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY. AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS. FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS BEGIN THE LONG TERM PERIOD WITH A SLIGHT DISAGREEMENT IN HOW TO HANDLE A TROUGH MOVING INTO THE PACIFIC NORTHWEST. ECMWF PLACES THE WAVE OVER EASTERN OREGON AND WASHINGTON FRIDAY EVENING...WEAKENING AS IT PUSHES INTO IDAHO BY SATURDAY. BY SATURDAY AFTERNOON THE EC THEN PROGS A WEAK LOW TO FORM OFF THE NORTHERN CA COAST. GFS ON THE OTHER HAND HOLDS THE WAVE NEARLY STATIONARY ALONG NORTHERN CA AND SOUTHERN OREGON FRIDAY NIGHT...SLOWLY BROADENING IT TO THE SOUTH OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS DISCREPANCY IN UPPER LEVEL FLOW TO OUR WEST LEADS TO DISCREPANCIES FOR CONVECTIVE LOCATIONS OVER THE WEEKEND. BY MONDAY HOWEVER MODELS BEGIN TO COME INTO A LITTLE BETTER AGREEMENT SHOWING A BROAD TROUGH OVER CA/NV. IN GENERAL EXPECT INCREASING AFTERNOON HIGH TEMPERATURES ALONG WITH REDUCED CONVECTIVE ACTIVITY THROUGH MONDAY. AS MODELS COME INTO BETTER AGREEMENT TUESDAY...EXPECT CONVECTION TO BE OVER THE EASTERN HALF OF THE CWA. MODELS ARE TRENDING INSTABILITY EAST WITH THE LATEST RUN SO STORMS TUESDAY MAY END UP BEING CONFINED TO ELKO AND WHITE PINE COUNTIES. GENERAL AGREEMENT FOR RIDGING OVER THE REGION BY THE MIDDLE OF NEXT WEEK WITH WARMER AND DRIER CONDITIONS. && TONIGHT THROUGH FRIDAY EVENING. SHARP TROUGH THAT HAS CREATED INSTABILITY AND FUELED THE REGION WITH RECORD PW'S IS OPENING AND MOVING EAST. DEFORMATION ZONE OVER NORTHERN NEVADA IS WEAKENING AND SO STEADY RAIN WHICH HAS PRODUCED NEARLY 3 INCHES IN TWO DAYS IN SOME LOCATIONS...AND WIDESPREAD MINOR TO MODERATE FLOODING OVER NORTHERN ELKO COUNTY...IS BEGINNING TO GET MOTH EATEN ON RADAR. FURTHER SOUTH...INDIVIDUAL SUPERCELLS HAVE PLAGUED CENTRAL AND EASTERN NEVADA FOR THE LAST DAY OR SO AND SHOW SIGNS OF POPPING AGAIN THIS AFTERNOON. SHOULD CONTINUE INTO THE EVENING BEFORE WEAKENING WELL AFTER SUNSET. THEY ARE MOVING MUCH MORE QUICKLY THAN DAYS PREVIOUS AND SO FLASH FLOOD THREAT IS REDUCED BUT NOT ELIMINATED. THE THREAT OF SEVERE IS THEREFORE INCREASED. STILL...AREAS WHICH HAVE RECEIVED BEAUCOUP RAINFALL IN THE LAST 24-48 HOURS WILL STILL FLOOD WITH MINIMAL RAINFALL. EXPECTING SOME PATCHY FOG OVER A SWATH FROM NORTHEAST NEVADA TO NEAR AUSTIN FROM LATE TONIGHT TO MID MORNING THURSDAY. SIMILAR TO TODAY. AS TROUGH MOVES OUT AND DE-INTENSIFIES...VERY WEAK FLAT RIDGE MOVES IN...THEN IS DEPRESSED FURTHER BY ANOTHER...YET STILL WEAK...TROUGH OFFSHORE. THEREFORE...THURSDAY WILL STILL BE UNSETTLED AND WEAKLY UNSTABLE WITH SUFFICIENT MOISTURE TO CAUSE ISOLATED FLOODING AND POSSIBLY STRONG WIND GUSTS AS THE LOWER ATMOSPHERE DRIES OUT AND WE RETURN TO A MODIFIED INVERTED V SOUNDING AIRMASS. FRIDAY...MUCH DRIER AIR AND MORE STABLE TEMP PROFILE WILL PROVIDE FOR MOSTLY DRY DAY EXCEPT FOR TAIL END CONVECTION IN FAR NORTHEAST NEVADA. RISK OF FOG DECREASES DRAMATICALLY FRIDAY AND FRIDAY EVENING. .AVIATION...MOSTLY CLOUDY SKIES THIS AFTERNOON AT KWMC AND KEKO WITH A SLIGHT CHANCE FOR THUNDERSTORMS ENDING BY EARLY EVENING. DRIER AIR IS BEGINNING TO PUSH INTO CENTRAL NEVADA WITH MOST CONVECTION EXPECTED NORTH OF KELY...HOWEVER MAY SEE SOME ISOLATED ACTIVITY INTO THIS EVENING NEAR THE AIRPORT. DRY AND STABLE THIS AFTERNOON AT KTPH TOO...WITH STORMS EXPECTED TO REMAIN NORTH. SOME CUMULUS BUILD-UPS OVER MUCH OF NORTHERN AND CENTRAL NEVADA THURSDAY AFTERNOON HOWEVER NOT EXPECTING TS AT ANY TERMINAL. && .FIRE WEATHER...STILL LOOKING AT VERY WET ATMOSPHERE OVER MOST OF THE FIRE DISTRICT THROUGH THURSDAY. ANY STORMS WILL BE WET...ALTHOUGH STORMS OVER ZONES 455 AND 457 WILL TEND TO BE HYBRID STORMS WITH THE CHANCE FOR DRY LIGHTNING ON THE EDGES OF STORMS...WITH MODERATE TO HEAVY RAINS IN THE CENTRAL CORES. GO FURTHER NORTH AND THE STORMS BECOME WETTER...UNTIL YOU GET TO FAR NORTHERN NEVADA WITH WIDESPREAD FLOODING AND VERY LITTLE TO NO LIGHTNING TONIGHT THROUGH EARLY MORNING THURSDAY. NOTE...CONFIDENCE IN HAVING ***NO*** LIGHTNING IN NORTHERN NEVADA TONIGHT IS 50-50. HAVE FORECAST NONE...BUT AM READY TO UPDATE FORECAST IF NECESSARY TO ADD LIGHTNING. THURSDAY STAYS WET BUT A LITTLE DRIER AND SO RISK OF DRY LIGHTNING INCREASES SLIGHTLY. FRIDAY APPEARS DRY AND WARMER...WITH REDUCED RH. WINDS WILL NOT BE AN ISSUE IN THE FORECAST PERIOD...APART FROM THUNDERSTORM OUTFLOWS. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY. && 98/96/96/98
In the hours before
Special weather statement, Aug 6, 1:30 PM PDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 130 PM PDT WED AUG 6 2014 NVZ037-040-062100- NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 130 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND NORTHWESTERN NYE COUNTIES UNTIL 200 PM PDT... AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN NYE COUNTY... RURAL SOUTHWESTERN LANDER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3923 11772 3916 11742 3897 11760 3904 11780 TIME...MOT...LOC 2030Z 197DEG 2KT 3908 11765 JRM
Special weather statement, Aug 6, 1:47 PM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
147 PM PDT WED AUG 6 2014
NVZ037-062130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
147 PM PDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
230 PM PDT...
AT 145 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEW PASS SUMMIT...MOVING
NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
NEW PASS SUMMIT...
HIGHWAY 50 NEAR NEW PASS SUMMIT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3944 11765 3947 11766 3950 11760 3953 11758
3955 11750 3962 11747 3965 11749 3967 11747
3955 11728 3934 11751 3942 11767
TIME...MOT...LOC 2047Z 213DEG 5KT 3947 11754
JRMSpecial weather statement, Aug 6, 2:04 PM PDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT WED AUG 6 2014 NVZ037-040-062145- NORTHWESTERN NYE COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 204 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN LANDER AND NORTHWESTERN NYE COUNTIES UNTIL 245 PM PDT... AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF GABBS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... REESE RIVER VALLEY YOMBA INDIAN RESERVATION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3895 11775 3925 11773 3911 11736 3889 11753 TIME...MOT...LOC 2104Z 201DEG 2KT 3900 11760 JRM
Special weather statement, Aug 6, 2:26 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT WED AUG 6 2014 NVZ037-062215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 226 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 315 PM PDT... AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GARDEN PASS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4012 11627 3984 11581 3972 11628 3982 11637 TIME...MOT...LOC 2127Z 231DEG 11KT 3983 11621 JRM
Special weather statement, Aug 6, 2:29 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 229 PM PDT WED AUG 6 2014 NVZ035-039-062215- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 229 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 315 PM PDT... AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF RUBY LAKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY JUST EAST OF RUBY LAKE... && LAT...LON 4038 11536 4028 11505 4007 11531 4009 11547 TIME...MOT...LOC 2129Z 208DEG 20KT 4013 11536 JR
Special weather statement, Aug 6, 2:46 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT WED AUG 6 2014 NVZ033-039-062245- SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 246 PM PDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 345 PM PDT/445 PM MDT/... AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES SOUTH OF WEST WENDOVER...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. DIME SIZE HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE. OUTFLOW WINDS FROM THIS STORM COULD AFFECT WEST WENDOVER AND US 93 ALTERNATE. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ELKO COUNTY SOUTH OF WEST WENDOVER LAT...LON 4031 11429 4046 11443 4090 11405 4089 11403 4071 11403 4044 11404 4042 11403 TIME...MOT...LOC 2145Z 235DEG 7KT 4044 11426 BB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:01 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 5, 5:08 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 5, 5:54 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 5, 6:42 PM PDT | Areal Flood Warning | LKN | Elko, Humboldt | 18 hr |
| Aug 5, 6:48 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Aug 5, 6:53 PM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 5, 7:17 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 5, 7:30 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 3 hr |
| Aug 5, 8:02 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 43 min |
| Aug 5, 8:07 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye, White Pine | 38 min |
| Aug 5, 8:19 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 5, 8:40 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Nye, White Pine | 50 min |
| Aug 5, 9:25 PM PDT | Special Weather Statement | LKN | White Pine | 65 min |
| Aug 5, 10:06 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 5, 10:11 PM PDT | Special Weather Statement | LKN | White Pine | 64 min |
| Aug 5, 10:46 PM PDT | Special Weather Statement | LKN | White Pine | 59 min |
| Aug 5, 11:00 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 30 min |
| Aug 6, 2:00 AM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 18 hr |
| Aug 6, 11:57 AM PDT | Flash Flood Warning | LKN | Eureka | 6 hr |
| Aug 6, 12:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 6, 12:46 PM PDT | Areal Flood Warning | LKN | Elko, Humboldt | 12 hr |
| Aug 6, 12:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 6, 1:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 6, 1:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 6, 2:04 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 6, 2:26 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Aug 6, 2:29 PM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 6, 2:45 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 45 min |
| Aug 6, 2:46 PM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 6, 3:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 45 min |
| Aug 6, 3:25 PM PDT | Special Weather Statement | LKN | Lander | 50 min |
| Aug 6, 3:28 PM PDT | Special Weather Statement | LKN | Eureka | 47 min |
| Aug 6, 3:29 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 46 min |
| Aug 6, 3:33 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 42 min |
| Aug 6, 3:49 PM PDT | Flash Flood Warning | LKN | Elko, White Pine | 4 hr |
| Aug 6, 3:54 PM PDT | Special Weather Statement | LKN | 66 min | |
| Aug 6, 3:54 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 26 min |
| Aug 6, 3:57 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 48 min |
| Aug 6, 4:01 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 59 min |
| Aug 6, 4:09 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 6, 4:27 PM PDT | Special Weather Statement | LKN | 33 min |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.